Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 16, NWS Grand Rapids, MI

May 29, 2011Clinton County, Michigan

NWS Grand Rapids, MI issued this river flood warning at May 29, 2011, 11:36 PM EDT for Clinton County, Michigan. It took effect at May 29, 2011, 11:50 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 11:36 PM EDT (03:36 UTC)
In effect from
May 29, 2011, 11:50 PM EDT
Expired
May 30, 2011, 12:36 PM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI
Flood severity
Minor

County Clinton County, MI

The radar

The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Looking Glass River near Eagle (EAGM4). The gauge peaked at 7.09 ft at May 30, 2011, 1:00 AM EDT.

actionminormoderate4681005/3005/31
Action stage
5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04114498, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

577 
WGUS43 KGRR 300336
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 PM EDT SUN MAY 29 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A WARM FRONT THAT WILL LIFT
NORTHWARD THROUGH THE REGION PRODUCING SOME SCATTERED SHOWERS AND
THUNDERSTORMS. THE FOLLOWING FORECAST IS BASED ON OBSERVED 
AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.


THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC037-310536-
/O.NEW.KGRR.FL.W.0016.110530T0350Z-110531T1048Z/
/EAGM4.1.ER.110530T0350Z.110530T1800Z.110530T2248Z.NO/
1136 PM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LOOKING GLASS RIVER NEAR EAGLE.
* UNTIL TUESDAY MORNING.
* AT  9:45 PM SUNDAY THE STAGE WAS 6.9 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 7.2 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND
  ALONG THE RIVER BETWEEN DEWITT AND EAGLE.  FLOODING OCCURS IN 
  RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA
  
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.3 FEET 
  ON FEB 24 1985.  

$$

MJS
1 follow-up statement
847 
WGUS83 KGRR 301636
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1236 PM EDT MON MAY 30 2011

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  LOOKING GLASS RIVER NEAR EAGLE AFFECTING CLINTON COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  GRAND RIVER NEAR COMSTOCK PARK AFFECTING KENT COUNTY
  PORTAGE RIVER NEAR VICKSBURG AFFECTING KALAMAZOO COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A HIGH PRESSURE SYSTYEM. DUE TO
THE RUNOFF FROM THE HEAVY RAINFALL FLOODING WILL CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC081-311836-
/O.EXT.KGRR.FL.W.0014.000000T0000Z-110604T0600Z/
/CMPM4.1.ER.110530T0540Z.110601T1200Z.110603T0600Z.NO/
1236 PM EDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE GRAND RIVER NEAR COMSTOCK PARK.
* UNTIL LATE FRIDAY NIGHT.
* AT  7:58 AM MONDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.6 FEET BY 
  WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  FRIDAY MORNING.
* IMPACT...AT 13.0 FEET...ABRIGADOR TRAIL IS UNDERWATER AND MINOR 
  FLOODING OF HOMES OCCURS ALONG ABRIGADOR TRAIL AND WILLOW DRIVE
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 13.0 FEET
  ON FEB 15 2009.  

$$

MIC077-311836-
/O.EXT.KGRR.FL.W.0015.000000T0000Z-110602T0600Z/
/VCKM4.1.ER.110529T1324Z.110530T1800Z.110601T0600Z.NR/
1236 PM EDT MON MAY 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE PORTAGE RIVER NEAR VICKSBURG.
* UNTIL LATE WEDNESDAY NIGHT.
* AT  7:00 AM MONDAY THE STAGE WAS 5.2 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 5.2 FEET BY THIS 
  AFTERNOON.  THE RIVER WILL FALL BELOW FLOOD STAGE EARLY WEDNESDAY 
  MORNING.
* IMPACT...AT 5.0 FEET...EXPECT OVERFLOWS INTO WOODED AREAS AND 
  FARMLAND ADJACENT TO THE RIVER 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.5 FEET 
  ON MAR 13 2009.  

$$

MIC037-301706-
/O.CAN.KGRR.FL.W.0016.000000T0000Z-110531T1048Z/
/EAGM4.1.ER.000000T0000Z.110530T0430Z.110530T0600Z.NO/
1236 PM EDT MON MAY 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKING GLASS RIVER NEAR EAGLE.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT  9:45 AM MONDAY THE STAGE WAS 6.6 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:00 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.6 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 7.0 FEET...EXPECT MINOR FLOODING OF HOMES IN DEWITT AND
  ALONG THE RIVER BETWEEN DEWITT AND EAGLE.  FLOODING OCCURS IN 
  RIVERSIDE PARK IN DEWITT AND LOOKING GLASS VALLEY PARK IN WACOUSTA
  
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 7.1 FEET 
  ON JUN 20 2009.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at May 29, 7:45 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 29, 7:45 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT SUN MAY 29 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(540 PM EDT SUN MAY 29 2011)
A WARM FRONT WILL MOVE NORTH THROUGH LOWER MICHIGAN TONIGHT. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
WARM FRONT. SOME OF THESE STORMS COULD BECOME SEVERE. THE WARM FRONT
WILL MOVE NORTH OF THE AREA BY MONDAY...AND ALLOW FOR A VERY WARM
AIR MASS TO MOVE OVER LOWER MICHIGAN. HIGHS IN THE UPPER 80S TO
LOWER 90S CAN BE EXPECTED ACROSS MOST OF THE AREA MONDAY AND TUESDAY.

&&

.MESOSCALE...(450 PM EDT SUN MAY 29 2011)

MIXED LAYER CAPE VALUES ARE UP TO 2500 J/KG EAST OF THE BOWING
COMPLEX.  THIS COUPLED WITH 0 TO 1 KM SHEAR VALUES OF 25 KNOTS
SUGGESTS THE INCREASED TORNADO RISK WILL CONTINUE SOUTH OF THE
LANSING REGION TOWARD MASON AND JACKSON FOR THE NEXT HOUR OR TWO.
FLOW REMAINS BACKED IN THIS REGION AND LCL VALUES ARE LOW.  50 KNOTS
OF DEEP LAYER SHEAR SUPPORTS THIS COMPLEX KEEPING ITS ORGANIZATION.

PRECIPITABLE WATER VALUES HAVE INCREASED TO 1.9 INCHES WITH THE
COMPLEX AND MOISTURE TRANSPORT REMAINS HIGH ON THE SOUTHWEST SIDE OF
THE COMPLEX WHERE NEW DEVELOPMENT WAS OCCURRING.  THIS COMPLEX HAS
ACCELERATED...AND THAT WILL LIKELY LIMIT THE DURATION OF THE EVENT.

&&

.SHORT TERM...(540 PM EDT SUN MAY 29 2011)
(TONIGHT THROUGH TUESDAY)
MAIN CONCERNS THROUGH THE SHORT TERM ARE THE CONVECTION TRENDS AND
SEVERE WX POTENTIAL WITH THE WARM FRONT THIS EVENING... AND THEN
AGAIN ON TUESDAY WITH THE COLD FRONT. NO LARGE CHANGES MADE TO GOING
FORECAST.

PREVIOUS DISCUSSION...
WE EXPECT SCATTERED CONVECTION TO DEVELOP JUST NORTH OF THE
FRONT...AND WE COULD SEE A LINE OR TWO ORGANIZE TO OUR WEST AND MOVE
IN THIS AFTERNOON AND THIS EVENING. STRONG DEEP LAYER SHEAR OF
AROUND 40+ KNOTS ALIGNED WITH THE STORM MOTION WILL HELP THE STORMS
TO MOVE PRETTY GOOD TO THE ENE. THESE STORMS WILL BE SOMEWHAT
ELEVATED...BUT THE INVERSION WILL NOT BE EXCEPTIONALLY STRONG OR
DEEP...SO WE COULD SEE SOME WIND DAMAGE OCCUR FROM THESE STORMS. WE
ALSO CAN NOT RULE OUT A TORNADO NEAR THE FRONT WITH THE DECENT
DIRECTIONAL WIND SHEAR/HELICITY IN THE LOWER LEVELS. LCL/S SHOULD
ALSO BE SOMEWHAT LOW WITH THE MOIST AIR MASS IN PLACE.

WE WILL SEE THE BIGGEST PUSH OF THE FRONT TO THE NORTH THIS EVENING
AND OVERNIGHT AS THE UPPER RIDGE GETS BUILT UP QUITE A BIT. THIS
WILL TAKE THE WARM FRONT NORTH OF THE AREA...AND ESSENTIALLY END THE
PCPN/SEVERE THREAT. THE ATMOSPHERE BECOMES CAPPED BETWEEN 850 MB AND
700 MB AS TEMPS IN THAT LAYER WARM TO ALMOST THE MID TEENS C. 850 MB
TEMPS ARE EXPECTED TO WARM TO AROUND 20C OR LOWER 20S BY MON
AFTERNOON. WITH A GOOD DEAL OF SUN AROUND...THIS WILL SUPPORT HIGHS
IN THE LOWER 90S. THIS RIDGE WILL HOLD IN PLACE UNTIL EARLY
TUE...AND SUPPORT DRY WX AND HOT TEMPS UNTIL TUE AFTERNOON.

TUE AFTERNOON...THE UPPER RIDGE WILL BREAK DOWN...AND ALLOW THE
STRONG UPPER SYSTEM TO MISS US TO THE NW. WE WILL INITIALLY BE
CAPPED ON TUE...AND THAT SHOULD BREAK DOWN AS THE UPPER LOW IS IN
THE REGION. THE COLD FRONT IS CURRENTLY SHOWN TO COME IN JUST AFTER
PEAK HEATING...AND SHOULD BE ABLE TO TAKE ADVANTAGE OF STRONG
RESIDUAL INSTABILITY. WIND FIELDS ALOFT ON THE PERIPHERY OF THE
UPPER LOW WILL BE INCREASING...AND DEEP LAYER SHEAR WILL INCREASE AS
A RESULT TO 35 KNOTS BY 00Z WED AND HIGHER BEYOND. WE COULD BE
LOOKING AT A DECENT SEVERE WX EVENT TUE AFTERNOON IF THE FRONT CAN
COME IN JUST EARLY ENOUGH BEFORE DIURNAL INSTABILITY IS LOST.

&&

.LONG TERM...(540 PM EDT SUN MAY 29 2011)
(WEDNESDAY THROUGH SUNDAY)
NO SIGNIFICANT CHANGES MADE TO PREVIOUS FORECAST DUE TO MODEL
CONSISTENCY AND ONGOING WEATHER.

PREVIOS DISCUSSION...
00Z GFS AND ECMWF ARE IN DECENT AGREEMENT SHOWING THE FRONT THROUGH
BY 12Z WEDNESDAY. SHOULD BE A PERIOD OF DRY WEATHER FOR WEDNESDAY
AND MAYBE THURSDAY...BUT WARM AIR ADVECTION AND SOME WEAK MOISTURE
RETURN MAY BRING A FEW SHOWERS IN BY THURSDAY NIGHT. LEFT THOSE
PERIODS DRY BUT ADDED SLIGHT CHANCE POPS FOR FRIDAY BASED ON MODEL
TRENDS AND TO MATCH WITH SURROUNDING OFFICES.

&&

.AVIATION...(745 PM EDT SUN MAY 29 2011)
VISIBILITIES ARE AT VFR LEVELS... BUT ARE EXPECTED TO DECREASE
TONIGHT TO IFR OR LOWER AS LOCALLY DENSE FOG FORMS. CEILINGS ARE
MVFR AND RISING. LOW BASES ARE POSSIBLE WITH THE FOG TONIGHT. WINDS
WILL BECOME LIGHT OVERNIGHT AND BLOW OUT OF THE SOUTH BEHIND A WARM
FRONT MOVING TO THE NORTH. SCATTERED RAIN SHOWERS WITH A FEW BOLTS
OF LIGHTNING WILL CONTINUE THIS EVENING AND END TONIGHT.

&&

.MARINE...(540 PM EDT SUN MAY 29 2011)
THE BIGGEST CONCERN FOR MARINE INTERESTS CONTINUES TO BE THE FOG IN
PLACE OVER THE LAKE. THE VERY WARM AND MOIST AIR MASS MOVING IN OVER
THE COOL LAKE WATERS IS HELPING TO PRODUCE THIS FOG. THIS WILL
LIKELY CONTINUE TO BE THE CASE THROUGH MOST OF TUESDAY. WINDS ARE
NOT EXPECTED TO BE A MAJOR PROBLEM THROUGH THIS EVENING. WINDS WILL
PICK UP TONIGHT AS A STRONGER GRADIENT MOVES IN PLACE ACROSS LAKE
MICHIGAN. WE COULD BE LOOKING AT A SMALL CRAFT ADVISORY BEING NEEDED
BY MONDAY MORNING. WINDS LOOK LIKE THEY WILL THEN REMAIN UP THROUGH
WEDNESDAY BEFORE DIMINISHING.

&&

.HYDROLOGY...(401 AM EDT SUN MAY 29 2011)
MAIN PERIOD OF CONCERN FOR HYDROLOGY IS TODAY. NICE PLUME OF DEEP
MOISTURE JUST NORTH OF THE WARM FRONT WITH PRECIPITABLE WATERS
BETWEEN 1.5 AND 1.75 INCHES...WILL MOVE OVER THE AREA BY THIS
AFTERNOON AND WILL REMAIN INTO THIS EVENING BEFORE SHIFTING NORTH.
WHILE THIS PLUME OF DEEP MOISTURE IS OVERHEAD...WE COULD SEE SOME
TRAINING OF STORMS THAT WOULD BE CAPABLE OF PRODUCING HEAVY RAIN.
WHERE THIS SETS UP...AND HOW LONG IT WOULD SIT IN ONE PLACE IS STILL
A BIT UNCERTAIN...ENOUGH TO KEEP FROM ISSUING A WATCH FOR NOW. BASIN
AVERAGES SHOULD BE UP TO AROUND AN INCH...HOWEVER LOCAL AREAS COULD
SEE HIGHER AMOUNTS.

ONCE THE RAIN SHIFTS NORTH OF THE AREA TONIGHT...WE WILL SEE A BREAK
IN THE RAINFALL. THE FOCUS WILL THEN BE SHIFTED TO THE RIVER
FORECAST POINTS AS RIVERS ARE ALREADY HIGH...ESPECIALLY ACROSS THE
SOUTH. AS ALL OF THE RUNOFF GETS INTO THE SYSTEM...SOME HEADLINES
MAY BE NEEDED FOR SOME OF THE RIVER FORECAST POINTS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT FOR MUCH OF SRN
LOWER MI.
LM...DENSE FOG ADVISORY ST. JOE TO MANISTEE THROUGH SUNDAY NIGHT.

&&

SYNOPSIS:    NJJ/63
SHORT TERM:  NJJ/63
MESOSCALE:   MJS
LONG TERM:   OSTUNO/63
AVIATION:    63
MARINE:      NJJ/63
HYDROLOGY:   NJJ
Hazardous weather outlook, May 29, 8:55 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EDT SUN MAY 29 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-300915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
855 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY FURTHER
NORTH. THESE THUNDERSTORMS WILL GENERALLY CONTAIN HAIL UP TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 50 MPH. HEAVY DOWNPOURS WILL ALSO BE
POSSIBLE.

PATCHY FOG WILL BE POSSIBLE OVERNIGHT ACROSS THE AREA.

AREA RIVERS AND STREAMS WILL BE RUNNING HIGH WITH THE RAINFALL THAT
FELL DURING THE DAY ON SUNDAY. LOCATIONS SOUTH OF INTERSTATE 96 WILL
HAVE THE HIGHEST RIVER LEVELS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT COULD BRING A LINE OF SEVERE STORMS ON TUESDAY
AFTERNOON OR EVENING. THE MAIN THREATS WILL BE STRONG WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

LMZ844>849-300915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
855 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE TONIGHT...ESPECIALLY FURTHER
NORTH. THESE THUNDERSTORMS WILL GENERALLY CONTAIN HAIL UP TO 1 INCH
IN DIAMETER AND WIND GUSTS TO 50 MPH.

MARINE FOG WILL CONTINUE TO BE A HAZARD OUT ON THE LAKE.
VISIBILITIES CAN BE EXPECTED TO BE REDUCED TO NEAR ZERO AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DENSE FOG CAN BE EXPECTED INTO TUESDAY. A COLD FRONT COULD BRING A
LINE OF SEVERE STORMS ON TUESDAY AFTERNOON OR EVENING. THE MAIN
THREATS WILL BE STRONG WINDS AND LARGE HAIL.

OSTUNO TJT NJJ

In the hours before

Local storm report, May 29, 7:19 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
719 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     HOLT                    42.64N 84.52W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            MULTIPLE TREES DOWN NEAR HOLT. TREES APPEARED HEALTHY AND
            WERE UP TO 2 FEET IN DIAMETER.

&&

NJJ
Local storm report, May 29, 7:25 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     LESLIE                  42.45N 84.43W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            TWO 2 FT DIAMETER TREES DOWN NEAR KINNEVILLE RD NEAR
            LESLIE. ONE TREE WAS A PINE TREE AND THE OTHER WAS A OAK
            TREE ON A HOUSE. BOTH APPEARED TO BE HEALTHY.

&&

NJJ
Local storm report, May 29, 7:43 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     5 W SPRINGPORT          42.39N 84.80W
05/29/2011                   CALHOUN            MI   TRAINED SPOTTER

            TREES DOWN WITH SOME HOUSE DAMAGE AS WELL IN THE VICINITY
            OF DUCK LAKE.

&&

DUKE
Local storm report, May 29, 9:56 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     4 SSE EATON RAPIDS      42.45N 84.62W
05/29/2011                   EATON              MI   TRAINED SPOTTER

            SCATTERED TREE DAMAGE AND POWER LINES DOWN NEAR TUCKER
            AND BELLEVUE ROADS. TREES ARE 6 INCHES.

&&

GWETZEL
Local storm report, May 29, 10:01 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1001 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLOOD            3 WNW BATTLE CREEK      42.34N 85.25W
05/29/2011                   CALHOUN            MI   TRAINED SPOTTER

            SEVERAL 8 TO 10 INCH LIMBS DOWN. HUGE OAK TREE BLOWN OVER
            ON RIVER ROAD.

&&

GWETZEL
Local storm report, May 29, 10:46 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1046 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     ALBION                  42.25N 84.75W
05/29/2011                   CALHOUN            MI   TRAINED SPOTTER

            THREE TREES DOWN ON PINE STREET NEAR EATON. MINOR CAR
            DAMAGE.

0453 PM     TSTM WND GST     1 SSE MARSHALL          42.25N 84.96W
05/29/2011  M64.00 MPH       CALHOUN            MI   AWOS

            MEASURED AT BROOKS FIELD IN MARSHALL.

0454 PM     TSTM WND DMG     5 W SPRINGPORT          42.39N 84.80W
05/29/2011                   CALHOUN            MI   TRAINED SPOTTER

            TREES DOWN WITH SOME HOUSE DAMAGE AS WELL IN THE VICINITY
            OF DUCK LAKE.

0454 PM     TSTM WND DMG     6 ESE CHARLOTTE         42.54N 84.73W
05/29/2011                   EATON              MI   TRAINED SPOTTER

            HOUSE SEVERELY DAMAGED WITH FIRE CREWS ON THE SCENE.
            HOUSE ON LONG HIGHWAY IN CHARLOTTE

0454 PM     TSTM WND DMG     6 ESE CHARLOTTE         42.54N 84.73W
05/29/2011                   EATON              MI   EMERGENCY MNGR

            A THREE AND A HALF FOOT HEALTHY TREE IS DOWN.

0500 PM     TSTM WND DMG     4 S EATON RAPIDS        42.45N 84.64W
05/29/2011                   EATON              MI   TRAINED SPOTTER

            NUMEROUS TREES DOWN BLOCKING ROAD NEAR THE INTERSECTION
            OF BELLEVUE HIGHWAY AND HOUSTON ROAD.

0502 PM     TSTM WND DMG     4 NNW EATON RAPIDS      42.56N 84.68W
05/29/2011                   EATON              MI   STORM CHASER

            ONE HOME COMPLETELY DESTROYED. 3 OTHER HOMES DAMAGED.

0505 PM     HEAVY RAIN       BELLEVUE                42.44N 85.02W
05/29/2011  E1.00 INCH       EATON              MI   TRAINED SPOTTER

            ONE INCH OF RAIN FELL IN ABOUT 15 TO 20 MINUTES.

0507 PM     TSTM WND DMG     4 E RIVES JUNCTION      42.38N 84.37W
05/29/2011                   JACKSON            MI   TRAINED SPOTTER

            MULTIPLE LARGE TREES ARE DOWN ON COOPER ROAD NEAR
            PLEASANT LAKE. THERE APPEARS TO BE STRUCTURAL/PROPERTY
            DAMAGE AS WELL.

0508 PM     TSTM WND DMG     LESLIE                  42.45N 84.43W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            TWO 2 FT DIAMETER TREES DOWN NEAR KINNEVILLE RD. ONE TREE
            WAS ON A HOUSE. BOTH APPEARED TO BE HEALTHY.

0510 PM     TSTM WND DMG     1 NW MASON              42.59N 84.45W
05/29/2011                   INGHAM             MI   STORM CHASER

            SECOND HAND REPORT FROM MASON FIRE DEPT. TREES AND
            POWERLINES REPORTED DOWN.

0510 PM     HEAVY RAIN       5 E PLAINWELL           42.44N 85.54W
05/29/2011  M1.05 INCH       BARRY              MI   COCORAHS

            RAIN FELL WITHIN 50 MINS

0512 PM     TSTM WND DMG     4 W MASON               42.58N 84.52W
05/29/2011                   INGHAM             MI   EMERGENCY MNGR

            MULTIPLE 2 TO 3 FOOT DIAMETER TREES DOWN.

0512 PM     TSTM WND DMG     4 SSE EATON RAPIDS      42.45N 84.62W
05/29/2011                   EATON              MI   TRAINED SPOTTER

            SCATTERED TREE DAMAGE AND POWER LINES DOWN NEAR TUCKER
            AND BELLEVUE ROADS. TREES ARE 6 INCHES.

0512 PM     TSTM WND DMG     HOLT                    42.64N 84.52W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            MULTIPLE TREES DOWN NEAR HOLT. TREES APPEARED HEALTHY AND
            WERE UP TO 2 FEET IN DIAMETER.

0515 PM     HEAVY RAIN       2 ESE GRAND LEDGE       42.74N 84.71W
05/29/2011  E1.50 INCH       EATON              MI   PUBLIC

            HEAVY RAIN REPORTED.

0516 PM     TSTM WND GST     OKEMOS                  42.72N 84.43W
05/29/2011  E65.00 MPH       INGHAM             MI   TRAINED SPOTTER

            SPOTTER REPORTED EXTREMELY HIGH WINDS WITH AT LEAST AN
            INCH OF RAIN FALLING.

0516 PM     TSTM WND DMG     1 E DANSVILLE           42.56N 84.29W
05/29/2011                   INGHAM             MI   PUBLIC

            30 FOOT TREE SHEARED OFF 8 FEET OFF THE GROUND.

0520 PM     TSTM WND DMG     6 NW MASON              42.64N 84.52W
05/29/2011                   INGHAM             MI   PUBLIC

            POWERLINES AND TREES DOWN ON HOLT ROAD. LARGE TREES IN
            ROAD.

0521 PM     TSTM WND DMG     4 SSE OKEMOS            42.67N 84.40W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            16 INCH DIAMETER HEALTHY TREE BRANCH DOWN JUST OFF ROAD
            ON WILLOUGHBY JUST WEST OF DOBIE. TREE BRANCH WAS
            HEALTHY. FENCE DAMAGED. CORRECTED LSR.

0524 PM     HEAVY RAIN       HASTINGS                42.65N 85.29W
05/29/2011  M1.12 INCH       BARRY              MI   CO-OP OBSERVER

            STORM TOTAL RAINFALL.

0530 PM     FLOOD            NNW HOLT                42.65N 84.52W
05/29/2011                   INGHAM             MI   TRAINED SPOTTER

            TWO INCHES OF STANDING WATER ON CEDAR STREET NEAR
            AURELIUS ROAD.SOME WATER COMING UP OVER THE CURB.

0540 PM     HEAVY RAIN       POTTERVILLE             42.63N 84.74W
05/29/2011  M1.50 INCH       EATON              MI   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION.

0546 PM     FLOOD            1 WNW DEWITT            42.84N 84.60W
05/29/2011                   CLINTON            MI   EMERGENCY MNGR

            MINOR FLOODING IS OCCURRING AT AIRPORT RD AND HOWE RD IN
            DEWITT.

&&

GWETZEL

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:28 PM EDTRiver Flood WarningGRRKalamazoo4 days
May 29, 11:09 PM EDTRiver Flood AdvisoryGRRIngham14 hr
May 30, 10:51 AM EDTMarine Dense Fog AdvisoryGRR21 hr
May 30, 12:31 PM EDTRiver Flood WarningGRRBarry34 hr
May 30, 12:51 PM EDTRiver Flood AdvisoryGRRKent46 hr
May 30, 12:51 PM EDTRiver Flood AdvisoryGRRKent34 hr
May 30, 4:15 PM EDTSmall Craft AdvisoryGRR28 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.